Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 73, NWS Lincoln, IL

May 26, 2001McLean County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 26, 2001, 1:41 PM CDT for McLean County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 26, 2001, 1:41 PM CDT (18:41 UTC)
Expired
May 26, 2001, 2:15 PM CDT
In force
34 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McLean County, IL

The radar

The Lincoln radar (KILX), 68 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 261841
SVRSPI
ILC113-261915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
141 PM CDT SAT MAY 26 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCLEAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 215 PM CDT

* AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF SEVERE THUNDERSTORMS FROM 14 MILES NORTHEAST OF 
  BLOOMINGTON TO 15 MILES SOUTHWEST OF BLOOMINGTON...MOVING EAST AT 40 
  MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  DOWNS
  CHENOA
  COOKSVILLE
  LE ROY
  COLFAX
  SAYBROOK

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4074 8883 4032 8907 4032 8848 4074 8858

NNNN
PLAHMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:30 AM CDT, 11 hours 11 minutes earlier.

Area forecast discussion, May 26, 2:30 AM CDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 AM CDT SAT MAY 26 2001

FCST CHALLENGES CONTINUE TO BE RAIN CHANCES AND AFFECTS ON TEMPS
NEXT FEW DAYS WITH UPPER LEVEL LOW SPINNING ACROSS MIDWEST.

W/V IMAGERY INDICATING MAIN UPPER LEVEL CIRCULATION CENTER NEAR
CENTRAL LAKE MICH WITH A SERIES OF S/W'S ROTATING AROUND UPPER LOW.
ONE S/W OF INTEREST MOVING THRU CENT MN. 06Z SFC ANALYSIS SHOWING
ASSOCIATED SFC LOW CENTER ACROSS EXTREME SE MN/NE IA. MOSAIC RADAR
LOOP SHOWING BAND OF PERISISTANT RAINS EXTENDING FROM CENT MN THRU
CENT IA AND INTO CENT/SRN IL....JUST SOUTH OF A SPI-MTO LINE.

MODELS SIMILAR ONCE AGAIN WITH EVOLUTION OF SYSTEM INTO EARLY NEXT
WEEK. NEXT S/W OF INTEREST DROPPING SOUTH FROM CENT MN WITH
ASSOCIATED SFC LOW INTO SE MN/NE IA. THIS SYSTEM EXPECTED TO DROP SE
TOWARD AREA TODAY. DECENT OMEGA DEVELOPS ACROSS MOST OF CENT IL BY
MIDDAY TODAY ALONG WITH INCREASED LOW LEVEL MOISTURE CONVERGENCE.
WIDESPREAD QPF NOTED ON BOTH ETA/AVN LOOKS RSBL WITH THIS SCENARIO.
WILL GO CATAGORICAL ON PCPN TODAY WITH PERIODS OF RAIN AS PCPN TO SW
OF AREA SHIFTS NE ACROSS AREA AND ENHANCES AHEAD OF S/W. IMBEDDED
THUNDER ALSO STILL POSSIBLE GIVEN AVAILABLE INSTABILITY. THIS S/W
SHIFTS EAST OF AREA BY 06Z SUN...MOSTLY ENDING PCPN ACROSS AREA
DURING EVE. YET ANOTHER S/W...WITH SIMILAR TIMING AS TODAY...DROPS
DOWN FOR SUN. THIS ONE WILL BE FURTHER NORTH. ALTHOUGH STILL SOME
WEAK OMEGA DEVELOPS AHEAD OF THIS SYSTEM FOR ANOTHER CHANCE PCPN.
WILL NEED TO ALSO MONITOR ANOTHER S/W INDICATED FOR LATER IN THE
PERIOD ON MON...WILL KEEP DRY FCST FOR NOW FOR MEMORIAL DAY...BUT
THIS WILL NEED TO BE MONITORED AS WELL.

TEMPS WILL CONTINUE TO BE TRICKY...DEPENDING ON EXTENT OF PCPN AND
CLOUDS. TEMPS TODAY LIKELY TO STRUGGLE...WITH MORE WIDESPREAD PCPN
EXPECTED. MAY NEED TO DROP TEMPS DOWN A NOTCH...ESP NORTH.
GRADUAL MODERATION IN TEMPS LOOKS RSBL INTO EARLY NEXT WEEK WITH
LESS PCPN AND CLOUDS AS UPPER LOW MAKES SLOW TRACKS NE AND AWAY FROM
AREA.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI RB 062/049 068/049 073 36+44
PIA RB 061/048 067/048 072 36+44
DEC RB 061/050n 068/048 072 36+44
CMI RB 061/048 067/047 072 36+44
MTO RB 062/050 070/050 073 36+44
LWV RB 065/053 072/051 075 36744

.ILX...NONE.

FRIEDERS

In the hours before

Special weather statement, May 26, 10:25 AM CDT, 3 hours 16 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1025 AM CDT SAT MAY 26 2001

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON AND THIS EVENING.

AN AREA OF SURFACE LOW PRESSURE IS EXPECTED TO TRACK EASTWARD
THROUGH NORTHERN ILLINOIS THIS AFTERNOON. THIS LOW WILL HELP IN THE
DEVELOPMENT OF  THUNDERSTORMS ACROSS OUR REGION THIS AFTERNOON...
CONTINUING INTO THE EVENING. SOME OF THESE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE GREATEST THREAT.
THEREFORE...SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND
SOUTHEAST ILLINOIS THIS AFTERNOON AND THIS EVENING.

PLAHMER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:59 PM CDTSevere Thunderstorm WarningILXSangamon46 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.